Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 52, NWS Charleston, WV

June 4, 20144 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2014, 4:14 PM EDT for 4 counties in West Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2014, 4:14 PM EDT (20:14 UTC)
Expired
Jun 4, 2014, 5:00 PM EDT
In force
46 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Fayette County, WV, Kanawha County, WV, Raleigh County, WV

The radar

The Charleston,WV radar (KRLX), 50 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:15 PM EDTHAIL 0.25Sylvester, WVREPORT OF .25 HAIL IN THE TOWN OF SYLVESTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:51 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS51 KRLX 042014
SVRRLX
WVC005-019-039-081-042100-
/O.NEW.KRLX.SV.W.0052.140604T2014Z-140604T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BOONE COUNTY IN WEST VIRGINIA...
  WEST CENTRAL FAYETTE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF FAYETTEVILLE...
  EXTREME SOUTH CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
  NORTHWESTERN RALEIGH COUNTY IN WEST VIRGINIA...

* UNTIL 500 PM EDT

* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHWEST OF BURNWELL...OR 14 MILES SOUTHEAST OF MADISON...
  MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINEY
  VIEW...OAK HILL...MOUNT HOPE AND BRADLEY.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 50 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3807 8109 3784 8112 3790 8167 3808 8165
TIME...MOT...LOC 2014Z 274DEG 25KT 3798 8154

$$

09
3 follow-up statements
907 
WWUS51 KRLX 042031
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT WED JUN 4 2014

WVC005-042041-
/O.CAN.KRLX.SV.W.0052.000000T0000Z-140604T2100Z/
BOONE WV-
431 PM EDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOONE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3788 8146 3799 8148 3799 8145 3801 8147
      3808 8138 3807 8109 3784 8112
TIME...MOT...LOC 2031Z 274DEG 25KT 3797 8140

$$

WVC019-039-081-042100-
/O.CON.KRLX.SV.W.0052.000000T0000Z-140604T2100Z/
RALEIGH WV-KANAWHA WV-FAYETTE WV-
431 PM EDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WEST CENTRAL FAYETTE...EXTREME SOUTH CENTRAL KANAWHA AND NORTH
CENTRAL RALEIGH COUNTIES...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DOROTHY...OR 18 MILES NORTHWEST OF BECKLEY...MOVING EAST
AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURNWELL...ARTIE...PAX...BRADLEY...MOUNT HOPE...OAK HILL...GLEN
JEAN...PINEY VIEW AND FAYETTEVILLE

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 50 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3788 8146 3799 8148 3799 8145 3801 8147
      3808 8138 3807 8109 3784 8112
TIME...MOT...LOC 2031Z 274DEG 25KT 3797 8140

$$

09
087 
WWUS51 KRLX 042045
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT WED JUN 4 2014

WVC039-042055-
/O.CAN.KRLX.SV.W.0052.000000T0000Z-140604T2100Z/
KANAWHA WV-
445 PM EDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL KANAWHA
COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING 
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND 
CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3787 8135 3797 8135 3807 8129 3807 8109
      3784 8112
TIME...MOT...LOC 2045Z 274DEG 25KT 3796 8128

$$

WVC019-081-042100-
/O.CON.KRLX.SV.W.0052.000000T0000Z-140604T2100Z/
RALEIGH WV-FAYETTE WV-
445 PM EDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WEST CENTRAL FAYETTE AND NORTH CENTRAL RALEIGH COUNTIES...

AT 441 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR PAX...OR 13 MILES SOUTHWEST OF
FAYETTEVILLE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRADLEY...MOUNT HOPE...OAK HILL...GLEN JEAN AND PINEY VIEW

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 50 AND 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3787 8135 3797 8135 3807 8129 3807 8109
      3784 8112
TIME...MOT...LOC 2045Z 274DEG 25KT 3796 8128

$$

09
154 
WWUS51 KRLX 042056
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
456 PM EDT WED JUN 4 2014

WVC019-081-042106-
/O.EXP.KRLX.SV.W.0052.000000T0000Z-140604T2100Z/
RALEIGH WV-FAYETTE WV-
456 PM EDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FAYETTE AND NORTH
CENTRAL RALEIGH COUNTIES WILL EXPIRE AT 500 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3787 8135 3797 8135 3807 8129 3807 8109
      3784 8112
TIME...MOT...LOC 2056Z 274DEG 25KT 3795 8118

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:37 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 4, 3:37 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
337 PM EDT WED JUN 4 2014

.SYNOPSIS...
A COLD FRONT CROSSES LATE TONIGHT INTO EARLY THURSDAY. HIGH
PRESSURE CROSSES FRIDAY INTO SATURDAY. NEXT SYSTEM SUNDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
MESOSCALE UPDATE...
245 PM UPDATE...

FRESHENED UP GRIDS TO REFLECT TORNADO WATCH. PREVIOUS DISCUSSION
STILL VALID CONCERNING FORECAST THINKING.

PREVIOUS DISCUSSION BELOW...

VERY BUSY SHIFT HERE THIS MORNING. WARM FRONTAL BOUNDARY BECOMING
HARD TO DISCERN ACROSS CWA BUT FEEL IT IS CURRENTLY LOCATED
ACROSS S OH INTO C WV PER LATEST RUC LOW LEVEL THETA E AXIS.
BEGINNING TO SEE CONVECTION FIRE ALONG GRADIENT AND BECOMING SFC
BASED. THIS WILL SLIDE INTO PORTIONS OF SE OH/NE KY AND W WV OVER
THE NEXT FEW HRS WITH ISOLATED SVR THREAT ON COLD POOL PROPAGATION.

COMPLICATED FORECAST HEADING INTO LATE THIS AFTERNOON AND EVENING.
BLOWOFF FROM DECAYING MCS OVER W KY THIS MORNING WITH MORE IN THE
WAY OF SFC HEATING C AND E KY INTO WV TO AID IN INSTABILITY. FEEL
THE RAP/HRRR HAVE A DECENT HANDLE ON THINGS AND USED THESE AS A BASE
FOR THE FORECAST. THINKING A FEW ROUNDS DEVELOPS AHEAD OF THE MAIN
SHOW ALONG VORT LOBE...SLATED 21 TO 01Z TIME FRAME. SEE SPC TXT FOR
A MORE TECHNICAL DISCUSSION REGARDING SLIGHT RISK AND SVR THREAT
OVER E OH/E KY AND C WV AS WE ARE IN GOOD AGREEMENT WITH THEIR
ASSESSMENT.

GIVEN HIGH PWATS AND POTENTIAL FOR SOME TRAINING THIS EVE AND IN
COORDINATION WITH SURROUNDING OFFICES...ISSUED A FLASH FLOOD WATCH
FOR NE KY/C AND S WV/SE OH UNTIL 09Z...ESSENTIALLY FOLLOWING OUTLINE
OF MODERATE RISK FOR EXCESSIVE RAINFALL ISSUED EARLIER BY WPC.

HAVE FRONT SAGGING S THRU AREA OVERNIGHT AND SLOWING SOME ON
THURSDAY BUT SHOULD STILL BE SW OF AREA FOR TOMORROW WITH SOME FRESH
AIR TRYING TO MOVE IN FROM THE N.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A RELATIVELY BRIEF RESPITE FROM THE STORMS THIS PERIOD AS HIGH
PRESSURE OVER CANADA NOSES SOUTHWARD INTO OUR AREA WITH DRIER AND
COOLER AIR. THE EXCEPTION MAY BE AN UPPER DISTURBANCE DROPPING
SOUTHEAST FROM THE MID MISSISSIPPI VALLEY TO THE TENNESSEE VALLEY
FRIDAY. ALTHOUGH THE FRONT WILL BE SOUTH OF OUR AREA THERE APPEARS
TO BE ENOUGH LINGERING MOISTURE AND UPPER DYNAMICS TO SQUEEZE OUT A
FEW SHOWERS FAR SOUTH FRIDAY. CHOSE A MIDDLE OF ROAD SCENARIO AS
SOME MODELS KEEP RAIN SOUTH OF US...WHILE OTHER BRING RAIN ACROSS
THE SOUTHERN HALF OF THE AREA. LOOK FOR BELOW AVERAGE TEMPERATURES
WITH A WARMING TREND SATURDAY UNDER LOTS OF SUNSHINE.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
FOLLOWED HPC THINKING ON A RATHER UNSETTLED PATTERN AS THE SOUTHERN
EDGE OF THE WESTERLIES ALOFT RETURN OVER THE OHIO AND TENNESSEE
VALLEYS. THIS WILL ALLOW A FRONTAL SYSTEM TO MEANDER NORTH AND SOUTH
THROUGH OUR AREA...ESPECIALLY SUNDAY AND MONDAY. PERHAPS BY
TUESDAY...THE FRONT MAY DRIFT FAR ENOUGH SOUTH TO ALLOW SOME COOLER
AND DRIER AIR AT LEAST ACROSS THE NORTH.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCT CONVECTION WITH GREATER COVERAGE IN THE 21 TO 00Z TIME FRAME
WITH SOME STORMS STRONG TO SVR AHEAD OF COLD FRONT...PARTICULARLY
FOR THE S TAF SITES TO INCLUDE KHTS/KCRW/KBKW. HAVE SOME 1 TO 2 HR
IFR TEMPO TO ACCOUNT FOR THE CONVECTION WITH SOME GUSTS FOR
KHTS/KCRW. HAVE SOME MVFR/IFR NORTHERN SITES FOR MAINLY DOWNPOURS
WITH THINKING MOST OF THE CONVECTION REMAINS ACROSS S TERMINALS.

SOME STRATUS MAY DEVELOP OVERNIGHT WITH PERHAPS SOME MVFR VSBY FG
BUT FLOW SHOULD PREVENT WIDESPREAD DENSE FG. FRONT SLOWLY CROSSES
OVERNIGHT...TAKING INTO MORNING TO CLEAR SW VA. ANY LOW STRATUS WILL
QUICKLY SCT OUT IN THE MORNING WITH SCT TO BKN FLAT LOW END VFR CU
WITH DAYTIME HEATING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND DEGREE OF IMPACTS FROM THUNDERSTORMS
COULD VARY LATER TODAY AND TONIGHT.  IF A LARGE BOWING LINE DEVELOPS
LATER TODAY...THAT WOULD LIKELY SPEED UP THE TIMING...ESPECIALLY
DOWNSTREAM...AS WELL AS INCREASE THE WIND THREAT.  TIMING AND EXTENT
OF POST RAIN FOG AND STRATUS WILL VARY LATE TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    H
EKN CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H
PKB CONSISTENCY  H    H    H    L    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    M    M    M    M    M    H    H

AFTER 18Z THURSDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005>008-013>018-
     024>029.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ083>087.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JMV/30
NEAR TERM...30
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...30
Hazardous weather outlook, Jun 4, 3:06 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
306 PM EDT WED JUN 4 2014

KYZ101>103-105-OHZ083-086-087-WVZ005>008-013>017-024>026-051915-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE-
CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-
LOGAN-BOONE-
306 PM EDT WED JUN 4 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-WVZ009>011-019-020-030>032-035>040-046-047-051915-
PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE-
DODDRIDGE-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
306 PM EDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ084-085-WVZ018-027>029-051915-
VINTON-MEIGS-CALHOUN-CLAY-BRAXTON-GILMER-
306 PM EDT WED JUN 4 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033-034-051915-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
306 PM EDT WED JUN 4 2014

...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 4, 1:51 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
151 PM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       RIO GRANDE              38.88N  82.38W
06/04/2014  M1.00 INCH       GALLIA             OH   MESONET

            AUTOMATIC RAIN GAUGE RECORDED ONE INCH PRECIPITATION
            FROM 1230 TO 130 PM

&&

EVENT NUMBER RLX1400963

ARB
Special weather statement, Jun 4, 1:51 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
151 PM EDT WED JUN 4 2014

KYZ102-103-105-WVZ005-041815-
BOYD KY-CARTER KY-LAWRENCE KY-WAYNE WV-
151 PM EDT WED JUN 4 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN CARTER...BOYD AND
NORTHERN LAWRENCE COUNTIES IN KENTUCKY...AND WESTERN WAYNE COUNTY IN
WEST VIRGINIA UNTIL 215 PM EDT...

AT 147 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
GRAYSON LAKE STATE PARK...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR YATESVILLE LAKE STATE PARK AROUND 205 PM...
FALLSBURG AROUND 210 PM AND BUCHANAN AROUND 215 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3826 8296 3835 8244 3808 8239 3806 8293
      3809 8294 3812 8290 3813 8291 3817 8292
      3817 8295

09
Special weather statement, Jun 4, 1:58 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
158 PM EDT WED JUN 4 2014

OHZ086-087-WVZ006-007-014-041845-
CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-PUTNAM WV-
158 PM EDT WED JUN 4 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN LAWRENCE AND SOUTHERN
GALLIA COUNTIES IN SOUTHEAST OHIO...AND NORTHERN CABELL...
SOUTHWESTERN MASON AND PUTNAM COUNTIES IN WEST VIRGINIA UNTIL 245 PM
EDT...

AT 156 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF PROCTORVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR ASHTON AROUND 210 PM...MILTON AROUND 215
PM...HURRICANE AROUND 225 PM...FRAZIERS BOTTOM...AND BUFFALO AROUND
230 PM...ELEANOR...AND TEAYS VALLEY AROUND 235 PM AND WINFIELD AROUND
240 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
22 AND 45 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3866 8181 3844 8180 3841 8188 3844 8240
      3862 8241

09
Special weather statement, Jun 4, 3:02 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
302 PM EDT WED JUN 4 2014

WVZ024-025-041930-
LOGAN WV-MINGO WV-
302 PM EDT WED JUN 4 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHERN LOGAN AND SOUTHERN MINGO
COUNTIES UNTIL 330 PM EDT...

AT 255 PM EDT...A THUNDERSTORM WITH STRONG WIND GUSTS WAS LOCATED 7
MILES EAST OF WILLIAMSON IN MINGO COUNTY.  THE STORM WAS MOVING EAST
AT 25 MPH...TOWARD PORTIONS OF SOUTHERN LOGAN AND EASTERN MINGO
COUNTIES.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
SHOWER. BRIEF DOWNPOURS WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS...QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS...AND POOR DRIVING VISIBILITY.

THIS STORM WILL AFFECT SUCH COMMUNITIES AS SARAH ANN...HAMPDEN...
AND BRUNO.

IN THE WAKE OF THIS STORM...MORE SHOWERS AND THUNDERSTORMS
WILL FORM IN THE MUGGY AIR LATE THIS AFTERNOON OR THIS
EVENING.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3757 8203 3760 8217 3762 8218 3763 8222
      3765 8223 3766 8226 3780 8225 3779 8182
      3768 8176 3766 8180 3760 8180 3760 8183
      3755 8186

22
Special weather statement, Jun 4, 3:18 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
318 PM EDT WED JUN 4 2014

WVZ013-015-025-026-042000-
BOONE WV-KANAWHA WV-LINCOLN WV-LOGAN WV-
318 PM EDT WED JUN 4 2014

...SPECIAL WEATHER STATEMENT FOR BOONE...SOUTHWESTERN KANAWHA...
SOUTHERN LINCOLN AND NORTHERN LOGAN COUNTIES UNTIL 400 PM EDT...

AT 315 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
MADISON...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR TURTLE CREEK AROUND 325 PM...DANVILLE AROUND
330 PM...MADISON AROUND 335 PM...FOSTER AROUND 340 PM...ASHFORD
AROUND 350 PM AND SETH AROUND 355 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3823 8155 3798 8147 3795 8206 3812 8210

09
Local storm report, Jun 4, 3:41 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
341 PM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             2 S MADISON             38.03N  81.80W
06/04/2014  E1.00 INCH       BOONE              WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1400964

JM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:26 PM EDTSevere Thunderstorm WarningRLXCabell, Clay, Jackson, Kanawha, Putnam, Roane49 min
Jun 3, 9:48 PM EDTSpecial Weather StatementRLXBoone, Lincoln57 min
Jun 3, 10:03 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Putnam42 min
Jun 4, 12:23 PM EDTFlash Flood WatchRLXBoone, Braxton, Cabell, Calhoun, Clay, Gilmer and 10 more17 hr
Jun 4, 1:13 PM EDTSpecial Weather StatementRLXJackson, Mason32 min
Jun 4, 1:51 PM EDTSpecial Weather StatementRLXWayne24 min
Jun 4, 1:58 PM EDTSpecial Weather StatementRLXPutnam47 min
Jun 4, 2:05 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam40 min
Jun 4, 3:02 PM EDTSpecial Weather StatementRLXMingo28 min
Jun 4, 3:18 PM EDTSpecial Weather StatementRLXBoone42 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Logan49 min
Jun 4, 5:00 PM EDTSpecial Weather StatementRLXWayne45 min
Jun 4, 5:02 PM EDTSevere Thunderstorm WarningRLXLincoln, Wayne43 min
Jun 4, 5:04 PM EDTSpecial Weather StatementRLXCabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 3 more26 min
Jun 4, 5:31 PM EDTSpecial Weather StatementRLXRaleigh44 min
Jun 4, 6:22 PM EDTSpecial Weather StatementRLXBoone53 min
Jun 4, 6:27 PM EDTSpecial Weather StatementRLXLogan48 min
Jun 4, 6:51 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming39 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.